Jump to content

divewarm: Cymbalta


divewarm

Recommended Posts

(Moved from:  Tips for tapering off Cymbalta

 

Reading through this thread has been moderately terrifying. I've been taking 90mg for 11 years. I've tried various ways of tapering ... and nothing has worked. My pharmacy recently changed brands, and I've been having horrid side effects (similar to withdrawal symptoms). I'm super sensitive to any changes, and had resigned myself to being "addicted" for the rest of my life. I will definitely be following up with my physician on this particular taper method. Thank you!

 

Edited by ChessieCat
changed thank you to lower case & added moved from note
Link to comment
  • Moderator Emeritus

Hi divewarm and welcome to SA,

 

You say that you have tried various ways of tapering.  What methods have you used?  What sized reductions have you been making?   Halving your dose? Skipping days?  Are you taking any other drugs - if yes, please include them in your signature (instructions below).

 

We ask all members to create a drug signature.  This appears below every post you make.  Please update it whenever you make a change.  This is the preferred format which makes it easier for us to see your drug history at a glance:

 

A request: Would you summarize your history in a signature - ALL drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?

  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs. 
  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Link to Account Settings – Create or Edit a signature.

 

I'm going to give you lots of links to check out.  Just work your way through them one at a time as you feel able.

 

SA recommends tapering by no more than 10% of the previous dose followed by a hold at that dose for about 4 weeks to allow the brain to adapt to not getting as much of the drug.  This is because psychiatric drugs create a physiological dependence, not physical like caffeine or nicotine.

 

Patience is needed to get off these drugs.  We suggest throwing out the calendar and listening to your body and your symptoms.  If after 4 weeks you don't feel stable or life circumstances are a bit more stressful than usual (for example the Christmas period, winter time, or job change) it is generally better to stay at that dose for a bit longer until things settle down.

 

Please read the topics about talking to doctors before you see your own doctor (in green below)

 

Before you begin tapering what you need to know

 

Why taper by 10% of my dosage?

 

Tips for tapering off Cymbalta (duloxetine) (I know you have already seen this topic but I have included it here so you can find it again easily)

 

Dr Joseph Glenmullen's Withdrawal Symptoms

 

Windows and Waves Pattern of Stabilization

 

How do you talk to a doctor about tapering and withdrawal?


What should I expect from my doctor about withdrawal symptoms?

 

Brain Remodelling


Video:  Healing From Antidepressants - Patterns of Recovery

 

Keep it Simple, Slow and Stable


Keep Notes on Paper

 

Rate Symptoms Daily to Check Patterns and Progress

Tapering Calculator - Online

 

It is best to make only 1 change at a time.  It is also better not to start taking a complex vitamin because if you experience issues you will not know what exactly is causing it.  B vitamins can be stimulating especially B6.  hypersensitive-to-b-vitamin-or-b-vitamin-complex  If trying anything new, start with a small amount to see how you react and build up to the recommended amount.  The only supplements which SA recommends are Magnesium and Omega-3 Fish Oil.  Try a small amount one at a time to see how you react.

 

Even with a careful and slow taper you will most likely experience times of discomfort.  It is best to learn and use Non-drug techniques to cope

 

Please also be aware that many members find that the lower their dose gets the slower they need to go, either reducing by <10% of the previous dose and/or holding for longer.

 

There are many existing topics and discussions on this site.  You can use the site search function at the top right, or use a search engine and include survivingantidepressants.org in your search string.

 

As I said, lots of information, but I really want you to have what you need so you can have a successful taper.

 

This is your own Intro topic where you can ask questions and journal your progress.  We suggest that members visit each others Intro topics so that can support and encourage each other.

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy